MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA25
Medical Device Problem Codes Perivalvular Leak (1457); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Aortic Regurgitation (1716); Stroke/CVA (1770); Endocarditis (1834); Bone Fracture(s) (1870); Hemothorax (1896); Heart Failure (2206)
Date of Event 01/14/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device not explanted.
 
Event or Problem Description
The manufacturer was notified of the following series of events via the sure avr patient registry.A mitroflow dla size 25 was implanted on (b)(6) 2013.On (b)(6) 2016, the patient experienced cardiac decompensation.On (b)(6) 2016 the patient experienced chest trauma with rib fractures and hemothorax, and on (b)(6) 2017 the patient passed away due to worsening heart failure.The patient had a history of ischemic stroke ((b)(6) 2014) and endocarditis ((b)(6) 2015).According to the information in the registry, at a follow up visit on (b)(6) 2015, the valve was functioning well.On (b)(6) 2016, paravalvular leak (2+) and central leak (2+) with svd were reported.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla25, s/n (b)(4), , as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla25 mitroflow aortic pericardial heart valve at the time of manufacture and release.The manufacturer was unable to obtain additional information about this event, despite attempts to follow up with the involved physician.This event was reported in a conservative manner due to the limited information available.Based on the information provided in the registry, the patient's death was attributed to "proximate cardiac cause".Furthermore, the patient's complicated clinical history (section 12) suggests that patient factors likely contributed to this event.As such, there is no clear indication that the event was device-related.No manufacturing deficits were identified in the document review performed.However, given the limited information available, the root cause of the event cannot be determined.Should further information be received in the future, the case will be revisited and appropriate investigative actions will be taken.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7515856
Report Number3004478276-2018-00192
Device Sequence Number1254520
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)180630
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2018
Device Model NumberDLA25
Device Catalogue NumberDLA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient Weight94